MAUDE Adverse Event Report: TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT

TRYTON MEDICAL, INC. TRYTON SIDE BRANCH STENT; BARE METAL CORONARY STENT
Catalog Number T5-2530-191-US
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Myocardial Infarction (1969); Thrombosis (2100)
Date of Event 10/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Results: examination of the lot history record showed that the lot passed all acceptance criteria.(note: description provided here because no relevant result code is available.).
 
Event or Problem Description
Index procedure (b)(6) 2017: 2 prowater 0.014" wires introduced one in the sb (diag) and one in the main branch (lad).Pre-dilatation of the side branch performed with a 2.5 x 12 emerge balloon without difficulty.Tryton 2.5 by 3.0 stent deployed in sb and mb.Pot performed with a 3.0 x 12 nc trek balloon, relocated pot balloon to the proximal tryton and attempted to wire the mb with the sb prowater gw.Had some difficulty wiring the mb with the prowater and switched to a pt graphix gw which maneuvered into the mb without difficulty.The 3.0 x 12 nc trek was then positioned in the mb trough [through] the tryton without difficulty and a pre-dilatation was performed on the mb.The pot balloon was removed and a 3.0 x 28 xience des was positioned in the mb once satisfied with the des positioning the mb prowater was withdrawn to the proximal vessel and the xience was deployed.The des delivery system was removed and the sb was attempted to be rewired with the parked prowater gw, had some difficulty rewiring the sb and switched to a pt graphix gw.Angiograms of the tryton and xience showed wide open stented area but with distal disease in both vessels.A 2.5 x 12 nc trek and a 3.0 x 12 nc emerge balloons were chosen for the final kiss inflation of the bifurcation, at this time it was noted that the balloons were becoming hung up at a point approximately 15 mm or more proximal to the proximal edge of the implanted des.It was noted at this time that a lesion that was located in the proximal vessel had become much worse and required intervention.The sb gw was removed and a des was deployed in the proximal lesion with good results.The post-dil balloon was they [then] positioned in the tryton/xience stents and used as a mini guide to direct the sb gw back into position.This balloon was then removed and the kiss balloons were attempted to be delivered into position again.The balloons still became hung up at the very proximal lesion area.With some difficulty the 3.0 x 12 nc emerge was positioned into the mb and inflated, this balloon was inflated and removed and the 2.5 x 12 nc trek was re-introduced and with difficulty again at the most proximal lesion was finally positioned in the tryton stent and was inflated.No kiss was performed.Angiograms now showed an area that appeared to be a plaque disruption/haziness at the ostium of the sb.The physician did not want to perform any more intervention on the lesion at this time and concluded the case.The 2nd intervention (b)(6) 2017: approximately 1 to 1 ½ hours after the initial procedure we were informed that the patient had been returned to the cath lab with c/o chest pain and mild st changes.Initial angiograms showed no changes from the final angiogram of the index procedure.Des were positioned and deployed in the sb distal to the tryton stent and in the mb distal to the xience.An additional stent was placed to bridge the gap area between the most proximal stent and the tryton/xience stents.Procedure was performed with no complications.The plaque disruption/haziness was still noted at the bifurcation but no kiss was performed.The physician stated that the problem was with the patient's disease and not with the stents.The 3rd intervention (b)(6) 2017: upon arriving at the facility at 7:30 am we were notified that the patient had been returned to the cath lab with a stemi and that the sb vessel was totally occluded at the ostium.Review of the films post case showed that the vessels had been rewired and re-ballooned with good results.An ivus was performed but we were unable to view those images.Patient was stable.Outcomes attributed to the adverse event (e.G., death or serious injury): mi.

Brand Name
TRYTON SIDE BRANCH STENT
Common Device Name
BARE METAL CORONARY STENT
Manufacturer (Section D)
TRYTON MEDICAL, INC.
1000 park forty plaza
suite 325
durham NC 27713
MDR Report Key6970222
Report Number3007210870-2017-00008
Device Sequence Number1211328
Product Code MAF
UDI-Device Identifier00894588002132
UDI-Public00894588002132
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P150039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/10/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/28/2019
Device Catalogue NumberT5-2530-191-US
Device Lot NumberUBC01B1000
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/10/2017
Initial Report FDA Received Date10/23/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EMERGE BALLOON (2.5 X 12); NC TREK BALLOON (3.0 X 12); PROWATER GUIDEWIRES (0.014"); PT GRAPHIX GUIDEWIRE; XIENCE DES (3.0 X 28)
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;